Advertisement

Reactions Weekly

, Volume 1722, Issue 1, pp 282–282 | Cite as

Phenprocoumon

Haemorrhages and haematomas: case report
Case report
  • 7 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

An 83-year-old man developed intracranial bleeding, subgaleal haematoma, subdural haematoma, parenchymal haemorrhage, epidural haematoma and subarachnoid haemorrhage during anticoagulation with phenprocoumon [Marcumar] for recurrent pulmonary embolisms.

The man presented due to a fall leading to a traumatic brain injury and intracranial bleeding. He also had underlying degree AV block and stage IV chronic renal insufficiency. On the day of presentation, he collapsed while trying to get out of his car and hit his head. He had been receiving oral phenprocoumon [dosage not stated] for recurrent pulmonary embolisms. His INR was 2.7 (targeted therapeutic range: 2−3). He presented in the emergency ward in a reduced general condition was awake and oriented. Neurological examination...

Reference

  1. Kuhlewindt T, et al. [Diseases as a 'Stumbling Block' - a Case of Multimorbidity in Clinical Practice]. [German]. Praxis 107: 677-681, No. 13, Jun 2018. Available from: URL: http://doi.org/10.1024/1661-8157/a003006 [German; summarised from a translation] - SwitzerlandCrossRefPubMedGoogle Scholar

Copyright information

© Springer Nature Switzerland AG 2018

Personalised recommendations